Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 23, 2000, 11:22 PM CDT for Ballard County, McCracken County, Kentucky. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2000, 11:22 PM CDT (04:22 UTC)
- Expired
- May 24, 2000, 12:45 AM CDT
- In force
- 83 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ballard County, KY, McCracken County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 7:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS53 KPAH 240423
SVRPAH
KYC007-145-240545-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CDT TUE MAY 23 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALLARD COUNTY IN WESTERN KENTUCKY
MCCRACKEN COUNTY IN WESTERN KENTUCKY
* UNTIL 1245 AM CDT
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES NORTH OF LA CENTER...OR ABOUT 13 MILES
SOUTHWEST OF VIENNA...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHEAST OF LA CENTER AT 1145 PM CDT
5 MILES SOUTHWEST OF HENDRON AT 1215 AM CDT
8 MILES SOUTHWEST OF WOODLAWN-OAKDALE AT 1220 AM CDT
STRONG WINDS AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE PREPARED
TO ACT QUICKLY SHOULD ONE BE SIGHTED...OR A WARNING BE ISSUED.
LAT...LON 3709 8914 3697 8908 3697 8883 3697 8851
3710 8863 3721 8895
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:00 PM CDT, 9 hours 22 minutes earlier.
Area forecast discussion, May 23, 2:00 PM CDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE MAY 23 2000 PRIMARY FORECAST CHALLENGE IS TIMING POPS WITH MOVEMENT/PLACEMENT OF WEAK SURFACE TROF(S). LATEST SURFACE ANALYSIS SHOWS WEAK TROF THAT HELPED FOCUS AM CONVECTION HAS SCOOTED EAST INTO CNTL KY...AND TAKEN MOST CONVECTION W/IT. WEAK TROF/COLD FRONT STRETCHES FROM NRN IN INTO CNTL MO...POISED TO ENTER FA LATE TODAY/EARLY TONIGHT AS NEXT NW FLOW PERTURBATION DROPS SE OUT OF IL. NEW MODEL RUNS SUGGEST DROPPING WAVE/WEAK FRONT WL ENCOUNTER SUFFICIENTLY UNSTABLE ENVIRONMENT OVER PAH FA BY 00Z WED. DEW POINT POOLING OF 70F PLUS NOTED FM NE AR-SEMO-SW IL...WHERE FRONT IS SAGGING SOUTH TOWARD. 12Z UA ANALYSIS REVEALS NOSE OF 130KT H3 JET IN DIFLUENT NW FLOW ALOFT PROGGED TO INTERACT W/NE PTNS FA BY TONIGHT. ONLY INHIBITING FACTOR IS BEST MEAN RH IS CONCENTRATED EAST OF FA...THOUGH BOTH ETA/NGM BACK-BUILD IT AND POOL IT ALONG/AHEAD OF WEAK FRONTAL BOUNDARY TONIGHT. LATEST SPC HAS ENTIRE FA IN SLGT RISK SVR TONIGHT. BELIEVE CONVECTION WL REMAIN SCATTERED WITH HIGHER MEAN RH EAST...THUS WL RETAIN CHC CATEGORY POPS ENTIRE FA THRU TONIGHT. WL MAINTAIN CLOSE MONITOR THRU PRESS TIME FOR ANY LAST MINUTE ADJUSTMENTS. AFT 24 HOURS IS WHERE MODELS DIVERGE SOMEWHAT. WHILE ENVIRONMENT REMAINS UNSTABLE WED...LOW LAYER CONVERGENCE DIMINISHES AS SURFACE FRONT IS DRAGGED EAST. WL THEREFORE BLEED TONIGHT POPS INTO EARLY WED FAR SRN/ERN PTNS FA...WHERE SPC DAY2 CONTINUES SLGT RISK. WL GO AHEAD AND DROP POPS OUT NORTH WHERE LOW LAYER WLYS TAKE OVER. ETA TRIES TO STALL BOUNDARY JUST TO SOUTH AND THEN RETURN IT NORTHWARD THRU OUR AREA LATE WED NIGHT INTO THU...WHILE NGM IS A LITTLE MORE AGGRESSIVE W/SOUTHWARD PUSH BUT NONETHELESS HINTS AT A SIMILAR RETURN NWARD FOR THU. AVN DIFFERS GREATLY FIRST 36 HOURS...BUT BEGINS TO PICK UP ON ETA/NGM SUGGESTION OF RETURNING BOUNDARY POST 48 HOURS. AM THUS INCLINED TO TWEEK THU/FRI PTNS FORECAST FOR EARLIER INTRO/DEPARTURE OF POPS...MORE IN TUNE W/ETA. TEMPS HAVE RUN BETWEEN FWC/FAN GUIDANCE LAST 24 HOURS. WL GENERALLY FOLLOW THEIR NOS AS 12Z RUN IS NOT TOO DISSIMILAR. .PAH...NONE. DH
In the hours before
Local storm report, May 23, 9:54 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
954 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0919 AM BROWNS VALLEY KY 1.00 INCH HAIL
05/23/00 DAVIESS
0910 AM BROWNS VALLEY KY 1.75 INCH HAIL
05/23/00 DAVIESS
0933 AM CHRISNEY IN .88 INCH HAIL
05/23/00 SPENCER
0938 AM CUNNINGHAM KY 1.00 INCH HAIL
05/23/00 CARLISLE
0939 AM GRANDVIEW IN .75 INCH HAIL
05/23/00 SPENCER
0950 AM MELBER KY .75 INCH HAIL
05/23/00 GRAVES
0630 PM BEAVER DAM MO .75 INCH HAIL
05/22/00 RIPLEY
0517 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0540 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0613 PM 1 W BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO THE
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0618 PM BENTON KY 1.50 INCH HAIL
05/23/00 MARSHALL
0633 PM HARDIN KY .75 INCH HAIL
05/23/00 MARSHALL
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0633 PM 2 S HARDIN KY TORNADO
05/23/00 CALLOWAY SEVERAL BRIEF TOUCHDOWNS.
TREES DOWN ON MOBILE HOME.
NUMEROUS TREES DOWN
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0705 PM 5 W HAMLIN KY TORNADO
05/23/00 CALLOWAY TORNADO IN PROGRESS MOVING
SOUTH.
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0718 PM GLENALLEN MO .88 INCH HAIL
05/23/00 BOLLINGER
0737 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0732 PM EVANSVILLE IN .75 INCH HAIL
05/23/00 VANDERBURGH ESTIMATED 60 TO 70 MPH
WIND.
0741 PM LEOPOLD MO 2.75 INCH HAIL
05/23/00 BOLLINGER
0753 PM 3 S MARBLE HILL MO TORNADO
05/23/00 BOLLINGER NUMEROUS TOUCHDOWNS.
REPORTED BY SPOTTER.
0633 PM ALMO HEIGHTS KY TORNADO
05/23/00 CALLOWAY TREES ON SEVERAL HOUSES.
30 TREES OR MORE DOWN AND
POWER IS OUT.
0824 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0822 PM ORAN MO 1.75 INCH HAIL
05/23/00 SCOTT
0828 PM SE ORAN MO TORNADO
05/23/00 SCOTT FUNNEL CLOUD EXTENDING
MORE THAN HALF WAY TO
GROUND.
0834 PM MORLEY MO .75 INCH HAIL
05/23/00 SCOTT
0745 PM MARBLE HILL MO 1.00 INCH HAIL
05/23/00 BOLLINGER
0844 PM EVANSVILLE IN FLOOD
05/23/00 VANDERBURGH STANDING WATER AND WATER
OVERFLOWING STORM SEWERS.
0847 PM ARBOR MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0635 PM HARDIN KY TORNADO
05/23/00 MARSHALL 6 UTILITY POLES PULLED OUT
OF THE GROUND. NUMEROUS
TREES UPROOTED AND LAYING
IN ALL DIRECTIONS.
0857 PM CHARLESTON MO .75 INCH HAIL
05/23/00 MISSISSIPPI
0904 PM BLODGETT MO TORNADO
05/23/00 SCOTT TORNADO IN PROGRESS MOVING
SE.
0905 PM CHARLESTON MO 1.00 INCH HAIL
05/23/00 MISSISSIPPI
0915 PM MORELY MO 1.25 INCH HAIL
05/23/00 SCOTT
0857 PM CHAFFEE MO 1.50 INCH HAIL
05/23/00 SCOTT
0925 PM BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0926 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0849 PM DELTA MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0933 PM 1 S BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0937 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0940 PM GOREVILLE IL .75 INCH HAIL
05/23/00 JOHNSON
0940 PM 5 SE DIEHLSTADT MO 2.75 INCH HAIL
05/23/00 MISSISSIPPI
0953 PM BUNCOMBE IL 1.00 INCH HAIL
05/23/00 JOHNSON
KHLocal storm report, May 23, 9:58 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
958 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 5 SE DIEHLSTADT MO 2.75 INCH HAIL
05/23/00 MISSISSIPPI
KHLocal storm report, May 23, 10:03 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1003 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0919 AM BROWNS VALLEY KY 1.00 INCH HAIL
05/23/00 DAVIESS
0910 AM BROWNS VALLEY KY 1.75 INCH HAIL
05/23/00 DAVIESS
0933 AM CHRISNEY IN .88 INCH HAIL
05/23/00 SPENCER
0938 AM CUNNINGHAM KY 1.00 INCH HAIL
05/23/00 CARLISLE
0939 AM GRANDVIEW IN .75 INCH HAIL
05/23/00 SPENCER
0950 AM MELBER KY .75 INCH HAIL
05/23/00 GRAVES
0630 PM BEAVER DAM MO .75 INCH HAIL
05/22/00 RIPLEY
0517 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0540 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0613 PM 1 W BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO THE
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0618 PM BENTON KY 1.50 INCH HAIL
05/23/00 MARSHALL
0633 PM HARDIN KY .75 INCH HAIL
05/23/00 MARSHALL
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0633 PM 2 S HARDIN KY TORNADO
05/23/00 CALLOWAY SEVERAL BRIEF TOUCHDOWNS.
TREES DOWN ON MOBILE HOME.
NUMEROUS TREES DOWN
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0705 PM 5 W HAMLIN KY TORNADO
05/23/00 CALLOWAY TORNADO IN PROGRESS MOVING
SOUTH.
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0718 PM GLENALLEN MO .88 INCH HAIL
05/23/00 BOLLINGER
0737 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0732 PM EVANSVILLE IN .75 INCH HAIL
05/23/00 VANDERBURGH ESTIMATED 60 TO 70 MPH
WIND.
0741 PM LEOPOLD MO 2.75 INCH HAIL
05/23/00 BOLLINGER
0753 PM 3 S MARBLE HILL MO TORNADO
05/23/00 BOLLINGER NUMEROUS TOUCHDOWNS.
REPORTED BY SPOTTER.
0633 PM ALMO HEIGHTS KY TORNADO
05/23/00 CALLOWAY TREES ON SEVERAL HOUSES.
30 TREES OR MORE DOWN AND
POWER IS OUT.
0824 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0822 PM ORAN MO 1.75 INCH HAIL
05/23/00 SCOTT
0828 PM SE ORAN MO TORNADO
05/23/00 SCOTT FUNNEL CLOUD EXTENDING
MORE THAN HALF WAY TO
GROUND.
0834 PM MORLEY MO .75 INCH HAIL
05/23/00 SCOTT
0745 PM MARBLE HILL MO 1.00 INCH HAIL
05/23/00 BOLLINGER
0844 PM EVANSVILLE IN FLOOD
05/23/00 VANDERBURGH STANDING WATER AND WATER
OVERFLOWING STORM SEWERS.
0847 PM ARBOR MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0635 PM HARDIN KY TORNADO
05/23/00 MARSHALL 6 UTILITY POLES PULLED OUT
OF THE GROUND. NUMEROUS
TREES UPROOTED AND LAYING
IN ALL DIRECTIONS.
0857 PM CHARLESTON MO .75 INCH HAIL
05/23/00 MISSISSIPPI
0904 PM BLODGETT MO TORNADO
05/23/00 SCOTT TORNADO IN PROGRESS MOVING
SE.
0905 PM CHARLESTON MO 1.00 INCH HAIL
05/23/00 MISSISSIPPI
0915 PM MORELY MO 1.25 INCH HAIL
05/23/00 SCOTT
0857 PM CHAFFEE MO 1.50 INCH HAIL
05/23/00 SCOTT
0925 PM BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0926 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0849 PM DELTA MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0933 PM 1 S BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0937 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0940 PM GOREVILLE IL .75 INCH HAIL
05/23/00 JOHNSON
0940 PM 5 SE DIEHLSTADT MO 2.75 INCH HAIL
05/23/00 MISSISSIPPI
0953 PM BUNCOMBE IL 1.00 INCH HAIL
05/23/00 JOHNSON
0954 PM WEST VIENNA IL 1.75 INCH HAIL
05/23/00 JOHNSON
1001 PM VIENNA IL 2.75 INCH HAIL
05/23/00 JOHNSON
RSULocal storm report, May 23, 10:18 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0919 AM BROWNS VALLEY KY 1.00 INCH HAIL
05/23/00 DAVIESS
0910 AM BROWNS VALLEY KY 1.75 INCH HAIL
05/23/00 DAVIESS
0933 AM CHRISNEY IN .88 INCH HAIL
05/23/00 SPENCER
0938 AM CUNNINGHAM KY 1.00 INCH HAIL
05/23/00 CARLISLE
0939 AM GRANDVIEW IN .75 INCH HAIL
05/23/00 SPENCER
0950 AM MELBER KY .75 INCH HAIL
05/23/00 GRAVES
0630 PM BEAVER DAM MO .75 INCH HAIL
05/22/00 RIPLEY
0517 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0540 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0613 PM 1 W BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO THE
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0618 PM BENTON KY 1.50 INCH HAIL
05/23/00 MARSHALL
0633 PM HARDIN KY .75 INCH HAIL
05/23/00 MARSHALL
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0633 PM 2 S HARDIN KY TORNADO
05/23/00 CALLOWAY SEVERAL BRIEF TOUCHDOWNS.
TREES DOWN ON MOBILE HOME.
NUMEROUS TREES DOWN
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0705 PM 5 W HAMLIN KY TORNADO
05/23/00 CALLOWAY TORNADO IN PROGRESS MOVING
SOUTH.
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0718 PM GLENALLEN MO .88 INCH HAIL
05/23/00 BOLLINGER
0737 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0732 PM EVANSVILLE IN .75 INCH HAIL
05/23/00 VANDERBURGH ESTIMATED 60 TO 70 MPH
WIND.
0741 PM LEOPOLD MO 2.75 INCH HAIL
05/23/00 BOLLINGER
0753 PM 3 S MARBLE HILL MO TORNADO
05/23/00 BOLLINGER NUMEROUS TOUCHDOWNS.
REPORTED BY SPOTTER.
0633 PM ALMO HEIGHTS KY TORNADO
05/23/00 CALLOWAY TREES ON SEVERAL HOUSES.
30 TREES OR MORE DOWN AND
POWER IS OUT.
0824 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0822 PM ORAN MO 1.75 INCH HAIL
05/23/00 SCOTT
0828 PM SE ORAN MO TORNADO
05/23/00 SCOTT FUNNEL CLOUD EXTENDING
MORE THAN HALF WAY TO
GROUND.
0834 PM MORLEY MO .75 INCH HAIL
05/23/00 SCOTT
0745 PM MARBLE HILL MO 1.00 INCH HAIL
05/23/00 BOLLINGER
0844 PM EVANSVILLE IN FLOOD
05/23/00 VANDERBURGH STANDING WATER AND WATER
OVERFLOWING STORM SEWERS.
0847 PM ARBOR MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0635 PM HARDIN KY TORNADO
05/23/00 MARSHALL 6 UTILITY POLES PULLED OUT
OF THE GROUND. NUMEROUS
TREES UPROOTED AND LAYING
IN ALL DIRECTIONS.
0857 PM CHARLESTON MO .75 INCH HAIL
05/23/00 MISSISSIPPI
0904 PM BLODGETT MO TORNADO
05/23/00 SCOTT TORNADO IN PROGRESS MOVING
SE.
0905 PM CHARLESTON MO 1.00 INCH HAIL
05/23/00 MISSISSIPPI
0915 PM MORELY MO 1.25 INCH HAIL
05/23/00 SCOTT
0857 PM CHAFFEE MO 1.50 INCH HAIL
05/23/00 SCOTT
0925 PM BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0926 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0849 PM DELTA MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0933 PM 1 S BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0937 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0940 PM GOREVILLE IL .75 INCH HAIL
05/23/00 JOHNSON
0940 PM 5 SE DIEHLSTADT MO 2.75 INCH HAIL
05/23/00 MISSISSIPPI
0953 PM BUNCOMBE IL 1.00 INCH HAIL
05/23/00 JOHNSON
0954 PM WEST VIENNA IL 1.75 INCH HAIL
05/23/00 JOHNSON
1001 PM VIENNA IL 2.75 INCH HAIL
05/23/00 JOHNSON
1012 PM GORHAM IL 1.00 INCH HAIL
05/23/00 JACKSON
RSULocal storm report, May 23, 10:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0919 AM BROWNS VALLEY KY 1.00 INCH HAIL
05/23/00 DAVIESS
0910 AM BROWNS VALLEY KY 1.75 INCH HAIL
05/23/00 DAVIESS
0933 AM CHRISNEY IN .88 INCH HAIL
05/23/00 SPENCER
0938 AM CUNNINGHAM KY 1.00 INCH HAIL
05/23/00 CARLISLE
0939 AM GRANDVIEW IN .75 INCH HAIL
05/23/00 SPENCER
0950 AM MELBER KY .75 INCH HAIL
05/23/00 GRAVES
0630 PM BEAVER DAM MO .75 INCH HAIL
05/22/00 RIPLEY
0517 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0540 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0613 PM 1 W BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO THE
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0618 PM BENTON KY 1.50 INCH HAIL
05/23/00 MARSHALL
0633 PM HARDIN KY .75 INCH HAIL
05/23/00 MARSHALL
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0633 PM 2 S HARDIN KY TORNADO
05/23/00 CALLOWAY SEVERAL BRIEF TOUCHDOWNS.
TREES DOWN ON MOBILE HOME.
NUMEROUS TREES DOWN
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0705 PM 5 W HAMLIN KY TORNADO
05/23/00 CALLOWAY TORNADO IN PROGRESS MOVING
SOUTH.
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0718 PM GLENALLEN MO .88 INCH HAIL
05/23/00 BOLLINGER
0737 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0732 PM EVANSVILLE IN .75 INCH HAIL
05/23/00 VANDERBURGH ESTIMATED 60 TO 70 MPH
WIND.
0741 PM LEOPOLD MO 2.75 INCH HAIL
05/23/00 BOLLINGER
0753 PM 3 S MARBLE HILL MO TORNADO
05/23/00 BOLLINGER NUMEROUS TOUCHDOWNS.
REPORTED BY SPOTTER.
0633 PM ALMO HEIGHTS KY TORNADO
05/23/00 CALLOWAY TREES ON SEVERAL HOUSES.
30 TREES OR MORE DOWN AND
POWER IS OUT.
0824 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0822 PM ORAN MO 1.75 INCH HAIL
05/23/00 SCOTT
0828 PM SE ORAN MO TORNADO
05/23/00 SCOTT FUNNEL CLOUD EXTENDING
MORE THAN HALF WAY TO
GROUND.
0834 PM MORLEY MO .75 INCH HAIL
05/23/00 SCOTT
0745 PM MARBLE HILL MO 1.00 INCH HAIL
05/23/00 BOLLINGER
0844 PM EVANSVILLE IN FLOOD
05/23/00 VANDERBURGH STANDING WATER AND WATER
OVERFLOWING STORM SEWERS.
0847 PM ARBOR MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0635 PM HARDIN KY TORNADO
05/23/00 MARSHALL 6 UTILITY POLES PULLED OUT
OF THE GROUND. NUMEROUS
TREES UPROOTED AND LAYING
IN ALL DIRECTIONS.
0857 PM CHARLESTON MO .75 INCH HAIL
05/23/00 MISSISSIPPI
0904 PM BLODGETT MO TORNADO
05/23/00 SCOTT TORNADO IN PROGRESS MOVING
SE.
0905 PM CHARLESTON MO 1.00 INCH HAIL
05/23/00 MISSISSIPPI
0915 PM MORELY MO 1.25 INCH HAIL
05/23/00 SCOTT
0857 PM CHAFFEE MO 1.50 INCH HAIL
05/23/00 SCOTT
0925 PM BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0926 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0849 PM DELTA MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0933 PM 1 S BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0937 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0940 PM GOREVILLE IL .75 INCH HAIL
05/23/00 JOHNSON
0940 PM 5 SE DIEHLSTADT MO 2.75 INCH HAIL
05/23/00 MISSISSIPPI
0953 PM BUNCOMBE IL 1.00 INCH HAIL
05/23/00 JOHNSON
0954 PM WEST VIENNA IL 1.75 INCH HAIL
05/23/00 JOHNSON
1001 PM VIENNA IL 2.75 INCH HAIL
05/23/00 JOHNSON
1012 PM GORHAM IL 1.00 INCH HAIL
05/23/00 JACKSON
1045 PM COBDEN IL 1.75 INCH HAIL
05/23/00 UNION
RSULocal storm report, May 23, 11:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1105 PM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM BROWNS VALLEY KY 1.75 INCH HAIL
05/23/00 DAVIESS
0933 AM CHRISNEY IN .88 INCH HAIL
05/23/00 SPENCER
0938 AM CUNNINGHAM KY 1.00 INCH HAIL
05/23/00 CARLISLE
0939 AM GRANDVIEW IN .75 INCH HAIL
05/23/00 SPENCER
0950 AM MELBER KY .75 INCH HAIL
05/23/00 GRAVES
0630 PM BEAVER DAM MO .75 INCH HAIL
05/22/00 RIPLEY
0517 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0540 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0613 PM 1 W BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO THE
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL FUNNEL CLOUD EXTENDED MORE
THAN HALF WAY DOWN TO
GROUND. REPORTED BY
NUMEROUS SPOTTERS.
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM BENTON KY TORNADO
05/23/00 MARSHALL
0618 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0618 PM BENTON KY 1.50 INCH HAIL
05/23/00 MARSHALL
0633 PM HARDIN KY .75 INCH HAIL
05/23/00 MARSHALL
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0633 PM 2 S HARDIN KY TORNADO
05/23/00 CALLOWAY SEVERAL BRIEF TOUCHDOWNS.
TREES DOWN ON MOBILE HOME.
NUMEROUS TREES DOWN
0615 PM SYMSONIA KY 1.50 INCH HAIL
05/23/00 GRAVES
0705 PM 5 W HAMLIN KY TORNADO
05/23/00 CALLOWAY TORNADO IN PROGRESS MOVING
SOUTH.
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0721 PM HOPKINSVILLE KY .75 INCH HAIL
05/23/00 CHRISTIAN
0718 PM GLENALLEN MO .88 INCH HAIL
05/23/00 BOLLINGER
0737 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0732 PM EVANSVILLE IN .75 INCH HAIL
05/23/00 VANDERBURGH ESTIMATED 60 TO 70 MPH
WIND.
0741 PM LEOPOLD MO 2.75 INCH HAIL
05/23/00 BOLLINGER
0753 PM 3 S MARBLE HILL MO TORNADO
05/23/00 BOLLINGER NUMEROUS TOUCHDOWNS.
REPORTED BY SPOTTER.
0633 PM ALMO HEIGHTS KY TORNADO
05/23/00 CALLOWAY TREES ON SEVERAL HOUSES.
30 TREES OR MORE DOWN AND
POWER IS OUT.
0824 PM MARBLE HILL MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0822 PM ORAN MO 1.75 INCH HAIL
05/23/00 SCOTT
0828 PM SE ORAN MO TORNADO
05/23/00 SCOTT FUNNEL CLOUD EXTENDING
MORE THAN HALF WAY TO
GROUND.
0834 PM MORLEY MO .75 INCH HAIL
05/23/00 SCOTT
0745 PM MARBLE HILL MO 1.00 INCH HAIL
05/23/00 BOLLINGER
0844 PM EVANSVILLE IN FLOOD
05/23/00 VANDERBURGH STANDING WATER AND WATER
OVERFLOWING STORM SEWERS.
0847 PM ARBOR MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0635 PM HARDIN KY TORNADO
05/23/00 MARSHALL 6 UTILITY POLES PULLED OUT
OF THE GROUND. NUMEROUS
TREES UPROOTED AND LAYING
IN ALL DIRECTIONS.
0857 PM CHARLESTON MO .75 INCH HAIL
05/23/00 MISSISSIPPI
0904 PM BLODGETT MO TORNADO
05/23/00 SCOTT TORNADO IN PROGRESS MOVING
SE.
0905 PM CHARLESTON MO 1.00 INCH HAIL
05/23/00 MISSISSIPPI
0915 PM MORELY MO 1.25 INCH HAIL
05/23/00 SCOTT
0857 PM CHAFFEE MO 1.50 INCH HAIL
05/23/00 SCOTT
0925 PM BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0926 PM BENTON MO 1.75 INCH HAIL
05/23/00 SCOTT
0849 PM DELTA MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0933 PM 1 S BENTON MO 2.75 INCH HAIL
05/23/00 SCOTT
0937 PM LUSK MO 1.00 INCH HAIL
05/23/00 SCOTT
0940 PM GOREVILLE IL .75 INCH HAIL
05/23/00 JOHNSON
0940 PM 5 SE DIEHLSTADT MO 2.75 INCH HAIL
05/23/00 MISSISSIPPI
0953 PM BUNCOMBE IL 1.00 INCH HAIL
05/23/00 JOHNSON
0954 PM WEST VIENNA IL 1.75 INCH HAIL
05/23/00 JOHNSON
1001 PM VIENNA IL 2.75 INCH HAIL
05/23/00 JOHNSON
1012 PM GORHAM IL 1.00 INCH HAIL
05/23/00 JACKSON
1045 PM COBDEN IL 1.75 INCH HAIL
05/23/00 UNION
1032 PM NEAR BROOKPORT IL TORNADO
05/23/00 MASSAC FUNNEL EXTENDED MORE THAN
HALF WAY TO THE GROUNDThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Tornado Warning | PAH | Calloway | 30 min |
| May 23, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 58 min |
| May 23, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 47 min |
| May 23, 10:31 PM CDT | Tornado Warning | PAH | Livingston | 29 min |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | PAH | Union | 38 min |
| May 23, 11:03 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 42 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean | 51 min |
| May 24, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 47 min |
| May 24, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 50 min |
| May 24, 6:43 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.